This definitely falls into mundane and pointless, but I felt like telling someone. I’ve been suffering from depression related to an unexplained injury that won’t heal (which I’ve posted about in another Dope forum). About 6-8 weeks ago, my doctor suggested trying an antidepressant. I told her that I had bad reactions to 3 different SSRI antidepressants about 10 years ago, so she prescribed Wellbutrin, since it’s in a different class.
At a follow up appointment last week, she asked how I was feeling and if I was having any side effects like nausea, insomnia or increased anxiety. I said no, so she doubled my dose.
Last week on Friday afternoon, I started getting a headache (and feeling slightly nauseous) which got really bad by evening. I felt better the next day, so I didn’t think much of it.
While driving home from work on Tuesday, I suddenly started seeing double on far away objects - including cars that were ahead of me. But luckily I live very close to work, so I just drove slowly and tried my best to focus. I started thinking that maybe I should see an ophthalmologist. The same thing happened yesterday, but only driving home from work, not driving to work.
This morning, I woke up and started seeing images leaving “trails.” When I first got up I reached for a glass of water on my nightstand, and as I picked it up, I saw what I thought was a long hair stuck to the glass. I tried to remove it and realized that I was seeing “trails” of the moving glass. Even waving my hand in front of my face had the same effect. It was like something you’d see as a “dream sequence” special effect on a sitcom. At this point I completely freaked out. It went away after a few minutes, but my first thought was that I’d had a mild stroke or some brain damage, maybe when I’d had the headache, and now my eyes were screwed up.
Later that morning, I called my mom to ask if she could recommend her opthamologist, and told her my situation. Then she said something I hadn’t considered - had all these things happened right after I doubled my Wellbutrin? Why yes, they had.
So I started googling double vision, image trails and headaches. All side effects. Then I started thinking back to a bunch of “little things” that had been happening for several weeks, that I hadn’t thought much of:
-ringing in my ears (which I have had occasionally since childhood, but now it was happening all the time)
-sore throat, which I had attributed to seasonal allergies, which has happened before, only it usually lasts a week. I just realized that it has been going on longer than that.
-weight loss - which I thought was odd since I haven’t exercised much since my injury, and I was already skinny to begin with
Individually, none of those things was a major cause of concern, but added up, along with the more recent head/vision issues, it completely makes sense. I feel like an idiot for not making the connection sooner.
But, at least I don’t have brain damage and I’m not going crazy. I called my doctor and left a message, but I haven’t heard back yet. In the meantime, I went back to the lower dose of Wellbutrin today, and I plan to taper off (with my doctor’s advice).